Alert archive / Indiana / Wind Advisories in 2019
Wind Advisory 3, NWS Indianapolis, IN
NWS Indianapolis, IN issued this wind advisory at Feb 12, 2019, 3:46 AM EST for 39 counties in Indiana. It took effect at Feb 12, 2019, 4:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2019, 3:46 AM EST (08:46 UTC)
- In effect from
- Feb 12, 2019, 4:00 PM EST
- Expired
- Feb 13, 2019, 3:36 AM EST
- In force
- 12 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 472 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 441 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
786 WWUS73 KIND 120846 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 346 AM EST Tue Feb 12 2019 INZ021-028>031-035>049-051>057-060>065-067>072-121700- /O.NEW.KIND.WI.Y.0003.190212T2100Z-190213T0900Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 346 AM EST Tue Feb 12 2019 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST WEDNESDAY... The National Weather Service in Indianapolis has issued a Wind Advisory, which is in effect from 4 PM this afternoon to 4 AM EST Wednesday. * TIMING...Later this afternoon through much of the night. * WINDS...Sustained winds of 20 to 30 mph with gusts to around 45 mph. * IMPACTS...The winds plus the saturated ground could result in a few trees falling over. Power outages are possible. Loose objects will be blown around. Driving will become difficult for high profile vehicles, especially on north south roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or wind gusts of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
749 WWUS73 KIND 121457 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 957 AM EST Tue Feb 12 2019 INZ021-028>031-035>049-051>057-060>065-067>072-122300- /O.CON.KIND.WI.Y.0003.190212T2100Z-190213T0900Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 957 AM EST Tue Feb 12 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST WEDNESDAY... * TIMING...Later this afternoon through much of the night. * WINDS...Sustained winds of 20 to 30 mph with gusts to around 45 mph. * IMPACTS...The winds plus the saturated ground could result in a few trees falling over. Power outages are possible. Loose objects will be blown around. Driving will become difficult for high profile vehicles, especially on north south roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or wind gusts of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
109 WWUS73 KIND 122048 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 348 PM EST Tue Feb 12 2019 INZ021-028>031-035>049-051>057-060>065-067>072-130500- /O.CON.KIND.WI.Y.0003.190212T2100Z-190213T0900Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 348 PM EST Tue Feb 12 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * TIMING...Later this afternoon through much of the night. * WINDS...Sustained winds of 20 to 30 mph with gusts to around 45 mph. * IMPACTS...The winds plus the saturated ground could result in a few trees falling over. Power outages are possible. Loose objects will be blown around. Driving will become difficult for high profile vehicles, especially on north south roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or wind gusts of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
706 WWUS73 KIND 130157 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 857 PM EST Tue Feb 12 2019 INZ021-028>031-035>049-051>057-060>065-067>072-130900- /O.CON.KIND.WI.Y.0003.000000T0000Z-190213T0900Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 857 PM EST Tue Feb 12 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * TIMING...Through the early morning hours of Wednesday. * WINDS...Sustained winds of 20 to 30 mph with gusts to around 45 mph. * IMPACTS...The winds plus the saturated ground could result in a few trees falling over. Power outages are possible. Loose objects will be blown around. Driving will become difficult for high profile vehicles, especially on north south roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or wind gusts of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
260 WWUS73 KIND 130836 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 336 AM EST Wed Feb 13 2019 INZ021-028>031-035>049-051>057-060>065-067>072-130945- /O.CAN.KIND.WI.Y.0003.000000T0000Z-190213T0900Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 336 AM EST Wed Feb 13 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Indianapolis has cancelled the Wind Advisory. The threat for 45 mph gusts has ended. However, wind gusts into the 35 to 40 mph range are still possible this morning. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this wind advisory went out at Feb 12, 3:41 AM EST, 5 minutes earlier.
Area forecast discussion, Feb 12, 3:41 AM EST, 5 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 341 AM EST Tue Feb 12 2019 .UPDATE... The SYNOPSIS, NEAR TERM, and SHORT TERM sections have been updated below. && .SYNOPSIS... Issued at 341 AM EST Tue Feb 12 2019 An upper level trough and surface low pressure system will bring precipitation to central Indiana into tonight. A series of systems will then bring more chances for precipitation Thursday, Friday, and again Sunday. Temperatures will bounce around during the work week, but then settle on below normal readings for the weekend. && .NEAR TERM...(Today) Issued at 341 AM EST Tue Feb 12 2019 The freezing rain threat should end shortly as temperatures across the far northern forecast area are at freezing or just above at the moment. By the expiration time of the Advisory at 400 AM, expect all areas to be above freezing. However, there could be some slick spots, so will issue a Special Weather Statement for this. Otherwise rain continues to fall across the area ahead of a low pressure system in Illinois. The low will continue to move northeast this morning, and by the start of the Today period, the bulk of the rain will be across the eastern 2/3 of the area. Will go high PoPs there with lower PoPs west. The area of rain will exit the area this morning, but more forcing arrives early this afternoon with an upper trough. The northwest area will be closer to better upper energy so will go with a period of likely PoPs there this afternoon. Elsewhere will see chance or lower PoPs. As cold advection kicks in this afternoon, any precipitation will mix with or change to snow as temperatures fall. Not expecting much if any accumulation. For the Flood Watch, will let it expire at 700 AM. Doesn't look like much if any heavy rain is around early this morning, but don't want to cancel the Watch early just in case. Focus then switches to winds. A tight pressure gradient, plus cold advection allowing stronger winds aloft to mix down, will put wind gusts in the 40-45 mph range later this afternoon into tonight. Best chances for higher gusts will be across northern areas. However, a saturated ground will allow even lower gusts in the south to have the potential to push a tree or two over. Will thus issue a Wind Advisory all areas starting at 21Z (400 PM). && .SHORT TERM...(Tonight through Thursday night) Issued at 341 AM EST Tue Feb 12 2019 Models are close enough that the model blend initialization was accepted for most items. The situation with the winds will continue for much of the night, with winds gradually diminishing overnight. Will continue the advisory through 09Z (400 AM). Otherwise some wrap-around forcing and moisture will be across the area this evening. Will go mainly chance or lower category PoPs. Across the far north wouldn't be surprised to see a couple of areas see a half inch or more of snow with this. Wednesday will see skies become partly cloudy as clouds from the first system exit but more clouds arrive ahead of some warm advection aloft. There won't be enough forcing or moisture aloft for any precipitation Wednesday with the warm advection. Chances for rain will return Thursday into Thursday night with another low pressure system. There looks to be sufficient moisture and forcing for high chance category/low end likely category PoPs with this system. Wednesday will see cool temperatures, but warm advection will push temperatures to above normal for Thursday. && .LONG TERM /Thursday night through Monday/... Issued at 252 PM EST Mon Feb 11 2019 A cold front will be moving through central Indiana sometime between Thursday night and Friday. Decent differences in timing in the GFS and ECMWF will make a big difference in temperatures for Friday as well as precip amounts/type. The initialization favors the warmer GFS at this time but think it may be leaning too heavily in that direction and thus bumped Friday highs down a bit. If GFS verifies with its slower and stalling front could see moderate to heavy rain again in the southern/southeastern counties. The ECM favors a much more progressive solution, only produces very light QPF and brings an end to precipitation by Friday morning, with additional very light amounts sliding through the southern counties Saturday into Sunday. Ensemble guidance also showing a pretty big spread from Thursday night into at least Saturday. Thus a pretty low confidence forecast overall for the long term. && .AVIATION /Discussion for the 12/06z TAFs/... Issued at 1157 PM EST Mon Feb 11 2019 Poor flying conditions will persist throughout much of the period. IFR or worse conditions will persist much of the period. Ceilings will likely drop to widespread 2-400 feet and visibilities will drop below 1 mile near daybreak. Expect gradual improvement through the day Tuesday with MVFR returning late in the day. Winds will be easterly early around 8-15KT, becoming westerly with frontal passage tomorrow and gusting around 25-35KT at times. && .IND WATCHES/WARNINGS/ADVISORIES... Flood Watch until 7 AM EST this morning for INZ037-039-045>049- 051>057-060>065-067>072. Wind Advisory from 4 PM this afternoon to 4 AM EST Wednesday for INZ021-028>031-035>049-051>057-060>065-067>072. Winter Weather Advisory until 4 AM EST early this morning for INZ021-031. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM...CP AVIATION...Nield
Hazardous weather outlook, Feb 11, 4:30 PM EST, 11 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 430 PM EST Mon Feb 11 2019 INZ021-028>031-035-036-038-040>044-122130- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Tipton- Madison-Delaware-Randolph-Vermillion-Parke- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Tipton, Anderson, Muncie, Winchester, Clinton, Newport, and Rockville 430 PM EST Mon Feb 11 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Rain is expected this evening...possibly enhancing ongoing flooding. Hazards: Slick spots on roads and untreated surfaces. Flooding along some waterways and favored low lying areas. Timing: Flooding through the night. Discussion: A warm front will develop across southern Indiana and move north spreading rain across Central Indiana. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Outlook: More snow is possible Tuesday night and around Friday night. These could result in slick spots on roads. The rain that falls into Tuesday morning may lead to the extending of or worsening of flooding for parts of the area. Windy conditions are expected on Tuesday afternoon and night with gusts near 40 mph. River and lowland flooding will linger this week. Discussion: Several weather systems will move through the area this week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ037-039-045>049-051>057-060>065-067>072-122130- Boone-Hamilton-Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen- Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Lebanon, Zionsville, Fishers, Carmel, Noblesville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 430 PM EST Mon Feb 11 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Rain will arrive in Central Indiana tonight. Flooding continues. Locally heavy rain is possible. A Flood Watch is in effect for new or worsening flooding. Hazards: Slick spots on roads and untreated surfaces. Flooding along some waterways and favored low lying areas. Timing: Locally heavy rain mainly tonight. Flooding ongoing. Discussion: A warm front will develop across southern Indiana and move north spreading rain across Central Indiana. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Outlook: The rain falling into Tuesday morning may lead to the extending of or worsening of flooding for parts of the area. Light snow is possible over parts of the area Tuesday night and Friday night, which could lead to some slick spots. Windy conditions are expected on Tuesday afternoon and night with gusts near 40 mph. River and lowland flooding will linger this week. Discussion: Several weather systems will move through the area this week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind PUMA
In the hours before
Special weather statement, Feb 11, 9:51 PM EST, 5 hours 55 minutes before
Special Weather Statement National Weather Service Indianapolis IN 951 PM EST Mon Feb 11 2019 INZ021-028>031-035>042-120930- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, and Winchester 951 PM EST Mon Feb 11 2019 ...SLICK SPOTS LIKELY OVERNIGHT... Rain and a small amount of mixed winter precipitation have fallen over northern portions of central Indiana this evening, and will continue to do so at times through the night. Temperatures are near the freezing mark, and as such, this will likely cause some slick spots on roadways overnight, especially secondary streets and those that are untreated. While temperatures will likely rise slightly during the night, these slick spots may persist. Exercise caution if traveling tonight.
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 10:27 PM EST | Winter Weather Advisory | IND | Carroll, Howard | 6 hr |
| Feb 12, 6:14 AM EST | Areal Flood Advisory | IND | Decatur, Jackson, Jennings | 4 hr |
| Feb 12, 9:52 AM EST | River Flood Warning | IND | Johnson | 28 hr |
| Feb 12, 1:58 PM EST | River Flood Warning | IND | Delaware, Randolph | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.